January 22, 2016
The Hep C Team has been provided with Naloxone kits to hand out to our client who may be at risk or around people who are at risk of overdosing on opiates.
Naloxone temporarily reversed the effects of heroin and other opioid drugs. Opioids can kill by stopping a person’s breathing. Naloxone takes 2-5 minutes to work and lasts for up to 45 minutes. It is essential that individuals seek medical attention after receiving Naloxone. Naloxone is very safe and can not be misused.
The Naloxone kits include:
- Two 1cc ampules of Naloxone 0.4 mg/cc
- 2 amp snappers
- 2 safety engineered syringes with 1″ needles attached
- A pair of nitrile gloves
- Naloxone Prescription Identifier Card
- Step-by Step instruction pamphlet for administration of Inter-Muscular Naloxone
- Mouth-to-Mouth Shield
- A Recovery Position Card
Some opioids are Codeine, Morphine, Methadone, Fentanyl, Heroin, Buprenorphine, Hydromorphone, Hydrocodone, and Pentazocine.
Anyone can overdoes: first time users, long-time users, old people, young people, people being released from jail or treatment, etc… There is no exact formula for determining how much of a certain drug or combination of drugs will lead to an overdose. Any individual’s physical characteristics play a role: weights, health, tolerance for a drug at a particular time, drug potency, route of administration, or frequency/amount use. Statistically, there is an increase risk of overdose during the first 2 weeks after release from prison.
Some signs a person may have overdosed on opioids are:
- Breathing is very slow, erratic or not at all
- Finger nails &/or lips turn blue or purple
- Body is limp
- Deep snoring or gurgling sounds
- Loss of consciousness
- Pinpoint pupils
- Skin feels cold and clammy
Tips on Preventing an Overdose:
- Use on drug at a time or less of a dose.
- Do a tester shot, release the tourniquet.
- Buy from the same dealer so you have a better idea of what you are getting.
- Use less when you are sick or take a break from using. Do a tester shot or split the dose in half.
- Fix with a friend , leave a door unlocked, call someone
- Be aware of your surroundings
If you are interested in receiving a Naloxone kit and/or training, please contact Kristina Rancourt-Maille at 705-497-3560 Ext 204 or firstname.lastname@example.org . Kits are only available to our clients! Training is available to everyone.